MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros creatinine (crea) results were obtained from three different patient samples tested on a vitros xt 3400 chemistry system when compared to results obtained from processing different samples from the same collection from the same patients tested on a non-vitros beckman coulter au5800.Vitros crea slide lot 7219-0018-5809: patient sample 2 vitros crea results of 2.04 and 1.95 mg/dl vs.The expected result of 1.13 mg/dl.Vitros crea slide lot 7222-0021-3935: patient sample 3 vitros crea result of 1.60 mg/dl vs.The expected result of 0.95 mg/dl.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros crea results were not reported outside of the laboratory and there was no allegation of patient harm as a result of the event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros creatinine (crea) results were obtained from three different patient samples tested on a vitros xt 3400 chemistry system when compared to results obtained from processing different samples from the same collection from the same patients tested on a non-vitros beckman coulter au5800.The assignable cause for the issue is creatine interference in the samples.The patients were confirmed to be taking creatine supplements.The concentration of creatine in the supplements nor the dosage were provided.Per the vitros crea instructions for use (ifu), limitations of the procedure, known interferences: creatine: at a creatinine concentration of 1.5 mg/dl (133 umol/l), creatine greater than 8 mg/dl (707 umol/l) will be flagged with a dp code (because highly elevated creatine concentrations may cause excessive background density).At a creatinine concentration of 14 mg/dl (1237 umol/l), creatine greater than 1 mg/dl (88 umol/l) will be flagged with a dp code.Refer to "sample dilution" for dilution instructions.The vitros xt 3400 chemistry system did not generate vitros crea results when the patient samples were tested undiluted due to the occurrence of either an "er" or "dp" sample code, which indicates computational error or substrate depletion, respectfully.The most likely cause of the er and dp sample codes is an interferent in the sample, such a creatine, which would be diluted out with the sample dilution prior to repeat testing.Per the vitros flags and codes on reports, the description for a dp sample code is substrate depletion, and the suggested action is to dilute the sample and repeat the test.The higher than expected vitros crea results were obtained from 2x dilutions of the sample.Historical quality control (qc) results were acceptable, indicating vitros crea slide lot 7219-0018-5809 did not likely contribute to the event.No historical qc results from vitros crea slide lot 7222-0021-3935 were provided; however, the customer confirmed that the only patient samples that were affected were from patients who were confirmed to be taking creatine supplements.Therefore, although vitros crea slide lot 7222-0021-3935 performance could not be confirmed, no other patient samples were impacted and a performance issue related to vitros crea slide lot 7222-0021-3935 is not a likely contributor to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros crea slide lot 7219-0018-5809 or slide lot 7222-0021-3935.An instrument issue is an unlikely contributor to the event as diagnostic precision testing around the time the higher than expected results were obtained indicates acceptable performance of the vitros xt 3400 chemistry system.Pre-analytical sample processing is not a likely contributing factor as the higher than expected vitros crea results were isolated to only the affected patient samples and the results were reproducible.

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23383498
Report Number1319809-2025-00086
Device Sequence Number12934037
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)261101(11)250512(10)722200213935
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6802584
Device Lot Number7222-0021-3935
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown